MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Iritis (1940); Patient Problem/Medical Problem (2688); No Code Available (3191)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that he implanted a 12.6 mm micl12.6, -9.5 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2017.On (b)(6) 2018 the lens was explanted due to chronic iritis.It was reported that the patient was treated with durezol and pred forte for over three months.The reported stated that in his opinion the cause of event was due to patient sulcus anatomy.On (b)(6) 2018 the surgeon reported that the patient is continuing a steroid taper and that the patient continues to recover.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned dry, in a cartridge case.There was residue on product.Visual inspection found foreign material on lens surface (residue on lens) and the lens missing a piece of haptic.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7448687
Report Number2023826-2018-00586
Device Sequence Number1216739
Product Code MTA
UDI-Device Identifier00841542103015
UDI-Public00841542103015
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR